MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S
Model Number THROMBOREL S
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Siemens determined that pre-analytical issues (specific sample characteristics, blood collection, transportation, and/or sample processing/handling in the laboratory) potentially contributed to the discordant results.Siemens specialists were previously dispatched to the customer's site to evaluate and discuss pre-analytical handling conditions with the customer.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely elevated prothrombin time (pt) and prothrombin time international normalized ratio (inr) result, as well as a discordant, falsely low prothrombin time percent (pt%) result were obtained on a patient sample on a sysmex cs-5100 system (serial number: (b)(4)) using thromborel s reagent.Prior to obtaining the discordant results, the sample was run for inr using dade innovin reagent on two different sysmex cs-5100 systems (serial numbers: (b)(4)) but the systems did not yield numeric results and generated no coagulation errors.After the initial discordant results were obtained using thromborel s reagent, the sample was repeated for inr on sysmex cs-5100 system (serial number: (b)(4)) using dade innovin reagent but the system did not yield numeric results and generated no coagulation errors.The sample was then repeated for pt, inr, and pt% on sysmex cs-5100 system (serial number: (b)(4)) using thromborel s reagent.The pt and inr recovered falsely high, and the pt% recovered falsely low.None of the discordant results were reported to the physician(s).The following day, a new sample from the same patient was run was for pt, inr, and pt% on sysmex cs-5100 system (serial number: (b)(4)) using dade innovin reagent.The pt and inr recovered lower and the pt% recovered higher.This inr result was reported, as the correct result, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated prothrombin time (pt) and prothrombin time international normalized ratio (inr) results or the discordant, falsely low prothrombin time percent (pt%) results.

Brand Name
THROMBOREL S
Common Device Name
THROMBOREL S
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10061296
Report Number9610806-2020-00021
Device Sequence Number2400724
Product Code GJS
UDI-Device Identifier00842768011337
UDI-Public00842768011337
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K003870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2020
Device Model NumberTHROMBOREL S
Device Catalogue Number10446445
Device Lot Number565636
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2020
Initial Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR